MAUDE Adverse Event Report: ARTHREX, INC. BTB IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. BTB IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER
Model Number BTB IB TIGHTROPE W FLIPCUTTER III DRILL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 11/2/2023, it was reported by a sales representative via phone that an ar-1288btbib-fc3 tightrope ii btb-ib implant system with flipcutter iii and fiberstick had an issue.The blade broke off when retrodrilling in the tunnel on the femur.The case was completed using another product with a different technique to drill the tunnel that the surgeon was unfamiliar with, which caused a case delay of an hour and thirty minutes with the additional thirty-minute delay to retrieve the fragments with no fragments left inside the patient.No additional anesthesia was administered.This was discovered during an acl reconstruction procedure on 11/2/2023.Additional information received on 11/4/2023: the case was completed using an ar-1400f-105 flexible reamer with a flexible guide pin 10.5mm and using a different technique to drill the tunnel, "flexible reamer, medial portal drilling," that the surgeon was unfamiliar with, which caused a case delay of an hour and thirty minutes with the additional thirty-minute delay to retrieve the fragments with no fragments left inside the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in d8/9, g3, h3, h6: health effect - clinical code, health effect - impact code, type of investigation, investigation findings, investigation conclusions, and h10, and updated information in g1.Complaint is confirmed.Visual inspection identified the distal end of the shaft of the flipcutter iii drill had twisted and broken.The btb tightrope® ii, with internalbrace¿ and #2 fiberwire braid blue of the btb ib tightrope w flipcutter iii drill were not returned.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
BTB IB TIGHTROPE W FLIPCUTTER III DRILL
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18247768
Report Number1220246-2023-09055
Device Sequence Number7191343
Product Code MBI
UDI-Device Identifier00888867379961
UDI-Public00888867379961
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBTB IB TIGHTROPE W FLIPCUTTER III DRILL
Device Catalogue NumberAR-1288BTBIB-FC3
Device Lot Number15068833
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown